MAUDE Adverse Event Report: BIOMET UK LTD. OXF ANAT BRG LT MD SIZE 6 PMA; KNEE PROTHESIS

BIOMET UK LTD. OXF ANAT BRG LT MD SIZE 6 PMA; KNEE PROTHESIS
Model Number N/A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Joint Swelling (2356)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial report.Customer has indicated that the product remains implanted in the patient.Concomitant medical products: medical product: oxf uni tib tray sz c lm pma, catalog # 154722, lot # 2478416.Medical product: oxf twin-peg cmntd fem md pma , catalog # 161469, lot # 2465467.Multiple mdr reports were filed for this event, please see associated reports: 3002806535-2020-00203, 3002806535-2020-00204.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Devices remain implanted.
 
Event or Problem Description
It was reported as part of clinical study (b)(6) that the patient was suffering from pain and swelling in left knee.The pain and swelling was treated with exercises.The outcome is recorded as tolerated at this time.
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay additional information.D11: medical product: oxf uni tib tray sz c lm pma, catalog #: 154722, lot #: 2478416.Medical product: oxf twin-peg cmntd fem md pma, catalog #: 161469, lot #: 2465467.Multiple mdr reports were filed for this event, please see associated reports: 3002806535-2020-00203-1, 3002806535-2020-00204-1.As the product has not been received, the investigation was limited to the information provided; a review of device history records and complaint history.We have not been provided with any supporting documentation which could provide additional information.A review of the manufacturing history records confirms no abnormalities or deviations reported.A review of the complaint database over the last 3 years has found no similar complaints reported with the item 159550, (b)(4) similar complaints reported with the item 154722 and (b)(4) similar complaints reported with the item 161469.Trends were identified from complaint history review.For item 161469, (b)(4) complaints were reported in same hospital.Without the opportunity to examine the complaint product, root cause cannot be determined due to insufficient information.Risk assessment: the event reports pain and swelling.Risk management report documents the estimated residual risk associated with the reported event.The root cause of the reported event could not be determined with the information currently available.Clinical report form ((b)(6)) states the reported event is not device related, and documents the details of treatment as exercises and the outcome as tolerated.However, in the risk file, pain is considered harm with a severity level of 3 for a number of hazards defined as moderate, which is described in the severity table as: s-3 prescribed medical or surgical intervention to preclude permanent impairment of a body function or body structure.Contributed to minor, temporary, or medically reversible injury.Swelling is also considered a harm for multiple lines in the risk file with a severity score not exceeding 3.Therefore, the reported event is considered to be within the severity of the rmr.Corrective action taken: no corrective action required at this time.Preventive action taken: no preventive action required at this time.If any additional information becomes available, then the complaint will be reopened and investigated thoroughly.
 
Event or Problem Description

Brand Name
OXF ANAT BRG LT MD SIZE 6 PMA
Common Device Name
KNEE PROTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
MDR Report Key9915699
Report Number3002806535-2020-00202
Device Sequence Number19008111
Product Code NRA
UDI-Device Identifier05019279785964
UDI-Public05019279785964
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
PO1004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2016
Device Model NumberN/A
Device Catalogue Number159550
Device Lot Number2475812
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/11/2020
Supplement Date Received by Manufacturer05/20/2020
Initial Report FDA Received Date04/02/2020
Supplement Report FDA Received Date05/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight84